Alert archive / Indiana / River Flood Warnings in 2013

River Flood Warning 82, NWS Indianapolis, IN

March 18, 2013Lawrence County, Martin County, Indiana

NWS Indianapolis, IN issued this river flood warning at Mar 18, 2013, 1:17 PM EDT for Lawrence County, Martin County, Indiana. It took effect at Mar 18, 2013, 11:39 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2013, 1:17 PM EDT (17:17 UTC)
In effect from
Mar 18, 2013, 11:39 PM EDT
Expired
Mar 19, 2013, 11:22 AM EDT
In force
12 hr
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Lawrence County, IN, Martin County, IN

The radar

The Louisville radar (KLVX), 108 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork White River at Williams (WLLI3).

Action stage
5 ft
Minor stage
8 ft
Moderate stage
14 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

501 
WGUS43 KIND 181717
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
117 PM EDT MON MAR 18 2013

...THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FLOOD 
WARNING FOR PORTIONS OF THE FOLLOWING RIVER IN SOUTHERN INDIANA... 

  EAST FORK WHITE RIVER...

.LOWLAND FLOODING WILL DEVELOP QUICKLY ALONG THE EAST FORK WHITE
RIVER IN THE BEDFORD...WILLIAMS AND POSSIBLY THE SHOALS AREA BY LATE
NIGHT. SIGNIFICANT FLOODING IS NOT EXPECTED.  FLOODING WILL AFFECT
SOME LOCAL AND STATE ROADS...LOW AGRICULTURAL LAND AND SOME RIVER 
PARKS.  RAINFALL OF MORE THAN TWO INCHES FELL LOCALLY ON SUNDAY
NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO 
ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  RECREATIONAL AND
AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER 
CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC093-101-191717-
/O.NEW.KIND.FL.W.0082.130319T0339Z-130319T1800Z/
/WLLI3.1.ER.130319T0339Z.130319T0600Z.130319T0600Z.NO/
117 PM EDT MON MAR 18 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE EAST FORK WHITE RIVER AT WILLIAMS.
* FROM THIS EVENING TO TUESDAY AFTERNOON.
* AT  1:05 PM MONDAY THE STAGE WAS 5.7 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 8.1 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW.
* AT 8 FEET...FLOOD STAGE AT WILLIAMS.  BOTTOMLANDS ARE BEGINNING TO
  FLOOD.  STUMPHOLE ROAD...SOUTH CHASE RIFFLE ROAD AND POSSIBLY OTHER
  RURAL COUNTY ROADS IN WESTERN LAWRENCE COUNTY FLOOD.

$$
1 follow-up statement
003 
WGUS83 KIND 191522
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1122 AM EDT TUE MAR 19 2013

...THE FLOOD WARNING IS NO LONGER IN EFFECT FOR PORTIONS OF THE 
FOLLOWING RIVERS IN INDIANA...

  EAST FORK WHITE RIVER...WHITE RIVER...

.THE EAST FORK WHITE RIVER AT WILLIAMS AND THE WHITE RIVER AT
ELLISTON HAS FALLEN BELOW FLOOD STAGE IN SOUTHERN INDIANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT TO FLOOD DEBRIS ON PREVIOUSLY FLOODED ROADS.  KEEP CHILDREN 
AWAY FROM FLOODED AREAS.  RECREATIONAL AND AGRICULTURAL INTERESTS 
SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

&&

INC093-101-191552-
/O.CAN.KIND.FL.W.0082.000000T0000Z-130319T1800Z/
/WLLI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1122 AM EDT TUE MAR 19 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE EAST FORK WHITE RIVER AT WILLIAMS.
* AT  9:30 AM TUESDAY THE STAGE WAS 5.8 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 7.2 FEET 
  FRIDAY EVENING.

$$

INC027-055-083-191552-
/O.CAN.KIND.FL.W.0076.000000T0000Z-130321T1400Z/
/ELLI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1122 AM EDT TUE MAR 19 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE WHITE RIVER AT ELLISTON.
* AT  8:00 AM TUESDAY THE STAGE WAS 16.5 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 17.1 FEET THIS
  EVENING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 18, 12:08 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Mar 18, 12:08 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1208 PM EDT MON MAR 18 2013

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 337 AM EDT MON MAR 18 2013

AN AREA OF LOW PRESSURE WILL BRING MAINLY RAIN TO CENTRAL INDIANA
TODAY. CANADIAN HIGH PRESSURE WILL THEN KEEP MAINLY DRY BUT COLD
CONDITIONS TUESDAY INTO SATURDAY. ANOTHER SYSTEM COULD BRING SOME
RAIN ON SUNDAY.

&&

.NEAR TERM /REST OF TODAY/...

ISSUED AT 1117 AM EDT MON MAR 18 2013

UPDATE...
FREEZING PRECIP HAS COME TO AN END ACROSS CENTRAL INDIANA...BUT
ISOLATED SHOWERS WILL PERSIST INTO THE AFTERNOON. TEMPERATURES ARE
STRUGGLING TO CLIMB...SO DECREASED TODAY/S HIGHS A DEGREE OR TWO.
CURRENTLY...TEMPS ACROSS THE AREA ARE IN THE MID TO UPPER
30S...AND WINDS ARE SOUTHEASTERLY AT 4 TO 8 MPH. UPDATED GRIDS
HAVE BEEN SENT.

PREVIOUS DISCUSSION...
PRECIPITATION CONTINUES ACROSS MUCH OF THE FORECAST AREA EARLY THIS
MORNING AS A POTENT LOW LEVEL JET IS BRINGING MOISTURE INTO THE AREA
AHEAD OF AN AREA OF LOW PRESSURE. MOST OF IT IS RAIN...BUT SOME
FREEZING RAIN IS BEING REPORTED ACROSS THE NORTHEAST FORECAST AREA.

WITH 32 DEGREES REPORTED HERE AT IND BUT NO ICING OCCURRING EVEN ON
ELEVATED OBJECTS...GROUND TEMPERATURES ABOVE FREEZING...AND ONLY
MINOR ICING PROBLEMS ACROSS THE FAR NORTH...FEEL THAT A SPS SHOULD
STILL COVER ANY FREEZING RAIN ISSUES EARLY THIS MORNING.
TEMPERATURES WILL RISE TO ABOVE 32 AS WE APPROACH SUNRISE AS
WELL...ALSO AIDING IN THE DECISION NOT TO ISSUE A BRIEF ADVISORY
ACROSS THE NORTH.

RAIN WILL BEGIN TO DECREASE EARLY THIS MORNING AS THE LOW LEVEL JET
PUSHES EAST. RAPID REFRESH MODEL CONFIRMS THIS THINKING. THUS WILL
ONLY GO LIKELY POPS ACROSS THE EAST HALF AT 12Z WITH CHANCE POPS
WEST. WILL GRADUALLY LOWER POPS THROUGH THE DAY AS FORCING WANES.
WILL LEAVE OUT THUNDER MENTION AFTER 12Z SINCE TREND HAS BEEN FOR
THUNDER TO REMAIN SOUTH OF THE FORECAST AREA.

FOR TEMPERATURES TRENDED COOLER THAN THE MAV MOS SINCE LOW TRACK
LOOKS TO BE FARTHER SOUTH THAN PREVIOUSLY THOUGHT.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...

ISSUED AT 337 AM EDT MON MAR 17 2013

FOCUS IS ON ANY CHANCES FOR PRECIPITATION. MODELS ARE IN GENERAL
AGREEMENT SO USED A BLEND FOR THE SHORT TERM.

ONLY KEPT SLIGHT CHANCE POPS FOR A FEW HOURS PAST 00Z AS SYSTEM
MAKES DECENT PROGRESS EAST BY THAT TIME. CLOUDS WILL HANG AROUND
THOUGH IN THE COLD ADVECTION PATTERN. WITH THE CLOUDS WENT A LITTLE
ABOVE MOS...CLOSER TO A BLEND OF RAW MODEL OUTPUT.

FORECAST AREA WILL REMAIN IN NORTHWEST FLOW ALOFT AS LARGE UPPER LOW
SPINS TO OUR EAST. VARIOUS IMPULSES WILL MOVE SOUTH IN THE
FLOW...BUT AT THE MOMENT IT APPEARS THAT THEY WILL REMAIN EITHER
JUST SOUTHWEST OR NORTHEAST OF THE AREA.

THUS ONLY ADDED SOME FLURRIES TO THE SOUTHWEST FORECAST AREA TUESDAY
NIGHT AS ONE IMPULSE MOVES THROUGH TO OUR SOUTHWEST. OTHERWISE KEPT
THE FORECAST DRY THROUGH THE SHORT TERM.

TIGHT PRESSURE GRADIENT WILL KEEP BREEZY CONDITIONS ACROSS THE AREA
TUESDAY AND TO SOME EXTENT ON WEDNESDAY.

FOR TEMPERATURES...GENERALLY STUCK WITH A MODEL BLEND THROUGH THE
PERIOD.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...

ISSUED AT 312 AM EDT MON MAR 18 2013

GFS AND ECMWF CONTINUE TO KEEP A DRY AND COLD PATTERN IN PACE
THROUGH SATURDAY AS A DEEP CYCLONE OVER THE NORTHEASTERN PARTS OF
NORTH AMERICA PROVIDE A COLD NW FLOW ALOFT TO THE OHIO VALLEY. BY
SATURDAY AND NIGHT AND SUNDAY...THE ECMWF AND GFS DEPICT THE LOW
TO THE NORTHEAST DEPARTING AND ALLOWING ANOTHER AREA OF LOW
PRESSURE TO PUSH INTO THE OHIO VALLEY FROM THE CENTRAL PLAINS
STATES. WILL INTRODUCE SOME POPS IN TO THE FORECAST FOR SUNDAY AND
SUNDAY NIGHT AS THIS SYSTEM MOVES THROUGH THE OHIO VALLEY. STILL
BELOW NORMAL TEMPS WILL PERSIST WHILE NO SOUTHERLY FLOW OF WARMER
AIR APPEARS IN SIGHT.

&&

.AVIATION /DISCUSSION FOR THE 181800Z TAF ISSUANCE/...

ISSUED AT 1208 PM EDT MON MAR 18 2013

LIFR CONDITIONS TO CONTINUE THIS AFTERNOON...BUT SHOULD IMPROVE TO
MVFR AFTER 21Z. 1000-850 MILLIBAR MOISTURE PROGS SUGGEST SHOULD SEE
THE CLOUDS BREAK UP A BIT TONIGHT AFTER 03Z WITH TIME SECTIONS ALSO
HINTING THEY SHOULD ALSO BECOME VFR. WINDS SHOULD BE SOUTHWEST AT
ISSUANCE TIME AROUND 10 KNOTS AND INCREASE TO 10 TO 15 KNOTS WITH
GUSTS AROUND 18 TO 22 KNOTS AFTER 21Z. WINDS WILL ALSO BECOME MORE
WESTERLY AFTER 03Z AS A DRY FRONT MOVES THROUGH FROM THE WEST.
FINALLY...BUFKIT SUGGESTS TAF SITES...ESPECIALLY IND AND
LAF...SHOULD SEE SUSTAINED WINDS TO 20 KNOTS WITH GUSTS 30 KNOTS OR
MORE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...50
NEAR TERM...50/TDUD
SHORT TERM...50
LONG TERM....PUMA
AVIATION...MK
Hazardous weather outlook, Mar 18, 11:02 AM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1102 AM EDT MON MAR 18 2013

INZ021-028>031-035>042-049-191515-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-HENRY-
1102 AM EDT MON MAR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: RESIDUAL SLICK SPOTS FROM EARLIER FREEZING RAIN.

HAZARDS: SLICK SPOTS ARE STILL POSSIBLE ON SOME ROADS...ESPECIALLY
BRIDGES AND OVERPASSES.

TIMING: THROUGH EARLY AFTERNOON.

DISCUSSION: LOW PRESSURE MOVING THROUGH THE AREA WILL BRING
PRECIPITATION TO CENTRAL INDIANA TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: HIGH PRESSURE WILL PROVIDE DRY CONDITIONS UNTIL
SUNDAY...WHEN A CHANCE OF RAIN RETURNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043>048-051>057-060>065-067>072-191515-
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-VIGO-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1102 AM EDT MON MAR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HAZARDS: NONE.

TIMING: NONE.

DISCUSSION: LOW PRESSURE WILL BRING RAIN TO THE AREA TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

DISCUSSION: HIGH PRESSURE WILL PROVIDE DRY CONDITIONS UNTIL
SUNDAY...WHEN A CHANCE OF RAIN RETURNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 11:38 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington33 hr
Mar 18, 11:38 AM EDTRiver Flood WarningINDLawrence, Martin47 hr
Mar 18, 11:38 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington5 days
Mar 18, 11:38 AM EDTRiver Flood WarningINDDaviess, Greene, Knox24 hr
Mar 18, 11:38 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike47 hr
Mar 18, 11:38 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike4 days
Mar 18, 11:38 AM EDTRiver Flood WarningINDGibson, Knox5 days
Mar 18, 11:38 AM EDTRiver Flood WarningINDKnox, Sullivan12 hr
Mar 18, 11:38 AM EDTRiver Flood WarningINDGibson, Knox, Posey47 hr
Mar 18, 1:21 PM EDTAreal Flood AdvisoryINDLawrence, Martin11 hr

Nearby

River Flood Warnings in Indiana, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.